MAUDE Adverse Event Report: STRYKER TRAUMA KIEL CONDYLE SCREW T2 FEMUR Ø5X60 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL CONDYLE SCREW T2 FEMUR Ø5X60 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1895-5060S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "revision of a retrograde femoral nail due to a broken condyle bolt.All components were removed and another nail was implanted.Surgery date (b)(6) /2022.Another retrograde femoral nail, with 2 screws and 2 bolts were implanted.".
 
Event or Problem Description
As reported: "revision of a retrograde femoral nail due to a broken condyle bolt.All components were removed and another nail was implanted.Surgery date (b)(6) 2022.Another retrograde femoral nail, with 2 screws and 2 bolts were implanted.".
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
The reported event was confirmed.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Generally, the received broken condyle screw showed normal signs of usage like typical bearing points.However, the fracture pattern identified a fatigue fracture.Available information revealed the item had been implanted for at least 4 months or more.No further items were reported being broken.As no medical records were provided, an evaluation regarding bone healing was not possible, it was concluded the breakage had been caused by permanent, repeated load application which was classified as patient related.The labelling clearly points out potential causes leading to implant breakage.A product deficiency was not verified.In case further essential information becomes available we reserve the right to re-open the investigation and to re-assess the root cause.
 
Event or Problem Description

Brand Name
CONDYLE SCREW T2 FEMUR Ø5X60 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13419039
Report Number0009610622-2022-00039
Device Sequence Number12070353
Product Code HSB
UDI-Device Identifier04546540202154
UDI-Public04546540202154
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K014220
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2021
Device Model Number1895-5060S
Device Catalogue Number18955060S
Device Lot NumberK0A38D3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2022
Supplement Date Received by Manufacturer06/07/2022
Initial Report FDA Received Date02/01/2022
Supplement Report FDA Received Date06/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age65 YR
Patient SexFemale